MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA083902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2023, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the left common iliac artery (lcia) for stenosis.The physician reportedly predilated the patient's lesion with a pta balloon advanced over a 0.035" glidewire through a cordis 7 fr introducer sheath.It was noted, there was failure of the vbx device to advance past the lesion.The physician then attempted to remove the vbx device back through the introducer sheath, at that time the vbx stent dislodged at the tip of the introducer sheath.The physician was able to partially deploy the vbx device stent with a small pta balloon.Ultimately, the physician advanced another pta balloon and successfully implanted the vbx device in the left external iliac artery (leia).The procedure was completed with another gore device (unknown product) in the intended location of the lcia.There were no consequences or impact to the patient.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.H6 - code b20: the dislodged vbx stent was deployed and remains in patient.Therefore, direct product analysis was not possible.Ifu for gore® viabahn® vbx balloon expandable endoprosthesis was reviewed with respect to the complaint detail for the applicable region and time period, and the following ifu statements were identified as related to the failure mode(s) in this complaint.Warnings section states: do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and/or damage to the endoprosthesis, premature deployment, deployment failure, and/or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.A4: patient weight was requested but not made available.B7: patient relevant medical history and medication information was requested but not made available.B5: event description was updated.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2023, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device/stent) was intended for use in the left common iliac artery (lcia) to treat a stenosis.As reported, the target stenotic lesion was predilated with a pta balloon that was advanced over a 0.035" glidewire through a 7fr cordis introducer sheath.During device advancement, the vbx device was unable to go beyond the lesion.The physician then attempted to pull the vbx device back through the introducer sheath.However, the vbx stent became loose and was dislodged at the tip of the introducer sheath.The physician was able to partially expand the vbx device/stent with a small pta balloon.Another pta balloon was used and the vbx device was implanted in the left external iliac artery (leia).The procedure was completed after another gore device was implanted successfully in the lcia.There were no adverse consequences or impact to the patient.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
amy mckeown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17153324
Report Number2017233-2023-04033
Device Sequence Number17125811
Product Code PRL
UDI-Device Identifier00733132637317
UDI-Public00733132637317
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Model NumberBXA083902A
Device Catalogue NumberBXA083902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale